Research Article Open Access

A Mathematical Model and Analysis for the COVID-19 Infection

Jonathan Tsetimi1, Marcus Ifeanyi Ossaiugbo1 and Augustine Atonuje1
  • 1 Department of Mathematics, Faculty of Science, Delta State University, Abraka, Nigeria

Abstract

The dreaded COVID-19 is a communicable respiratory disease caused by a new strain of coronavirus that causes illness in humans. A study of the transmission dynamics of the disease is essential in the control and elimination of the disease. In this research work, we made some assumptions and employed a deterministic SEIR model in the study of the transmission dynamics of the novel coronavirus disease. A mathematical analysis is performed on the model. This analysis includes the positivity of solutions of the model, boundedness of solution, equilibrium points, basic reproduction number, stability and sensitivity analysis. The effects of some sensitive parameters of the basic reproduction number of the COVID-19 disease are made visible in the numerical solutions of the disease model. These simulations which can be employed as a guide in the control and elimination of the disease shows that individual’s compliance to government’s laws on the use of facemask and social distancing is a major successful tool to be positively embraced in the fight against this human enemy.

Journal of Mathematics and Statistics
Volume 18 No. 1, 2022, 49-64

DOI: https://doi.org/10.3844/jmssp.2022.49.64

Submitted On: 19 November 2021 Published On: 6 June 2022

How to Cite: Tsetimi, J., Ossaiugbo, M. I. & Atonuje, A. (2022). A Mathematical Model and Analysis for the COVID-19 Infection. Journal of Mathematics and Statistics, 18(1), 49-64. https://doi.org/10.3844/jmssp.2022.49.64

  • 244 Views
  • 139 Downloads
  • 0 Citations

Download

Keywords

  • COVID-19
  • SEIR
  • Model
  • Stability
  • Equilibrium
  • Simulations